Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 13, 2005, 5:33 PM EDT for Lorain County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 13, 2005, 6:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 26 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:40 PM EDT | TSTM WND GST 60 | Elyria, OH | |
| Jul 13, 5:44 PM EDT | TSTM WND DMG | Elyria, OH | TREES DOWNED AT ROUTE 57 AND CLEVELAND STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 132133 SVRCLE OHC093-132215- /O.NEW.KCLE.SV.W.0137.050713T2133Z-050713T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 533 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LORAIN COUNTY IN NORTH CENTRAL OHIO * UNTIL 615 PM EDT * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR ELYRIA...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... AMHERST... LORAIN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4127 8215 4137 8195 4167 8215 4154 8243 $$
2 follow-up statements
000 WWUS51 KCLE 132154 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 551 PM EDT WED JUL 13 2005 OHC093-132215- /O.CON.KCLE.SV.W.0137.000000T0000Z-050713T2215Z/ LORAIN OH- 551 PM EDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR LORAIN COUNTY... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR LORAIN...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SHEFFIELD LAKE... DAMAGING WINDS UP TO 60 MPH WERE REPORTED AT STATE ROUTE 57 AND CLEVELAND STREET IN ELYRIA. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4127 8215 4137 8195 4167 8215 4154 8243 $$
000 WWUS51 KCLE 132213 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 613 PM EDT WED JUL 13 2005 OHC093-132223- /O.EXP.KCLE.SV.W.0137.000000T0000Z-050713T2215Z/ LORAIN OH- 613 PM EDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY WILL EXPIRE AT 615 PM EDT... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 4127 8215 4137 8195 4167 8215 4154 8243 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:41 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 13, 2:41 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 241 PM EDT WED JUL 13 2005 .SHORT TERM(TONITE THRU FRI)... RMNS OF DENNIS WL CONT TO RMN STALLED OVR SERN IN AREA THRU FRI. WK BANDS OF ENERGY WL CONT TO ROTATE ARND THE LOW BUT GNLY TOO WK AND NUMEROUS TO TRY AND TIME. WL SHOW SOME NORMAL DIURNAL CYCLE TO POPS TO ACCOUNT FOR AFTN AND EVE PEAK OF CONVECTIVE ACTIVITY. WL CONT TO CUT POPS SOME DUE TO OVERALL DRY CONDS LIMITING COVERAGE OF PRECIP. && .LONG TERM(FRI NITE THRU WED)... WK RMNS OF TROP SYS FINALLY MOV SLOLY NE ACRS LERI AREA FRI NITE THRU SUN WITH CONTD CHC FOR SHRA/TSRA. RDGG SHOWING FOR MON SO WL DROP CHC OUT OF FCST AND ONLY CARRY SLGT CHC FOR TUE AND WED AS NEXT WK CDFNT MAY AFFECT AREA. && .AVIATION (18Z-18Z)... BANDS OF CONVECTION HAVE DEVELOPED THIS AFTERNOON ACROSS THE REGION WITH THE MOST INTENSE ACTIVITY FROM ERI S TO LBE WHERE THE CAPE VALUES ARE 2000-3000 J/KG. WEAKER CONVECTION IS LOCATED ON THE NRN AND EASTERN EDGE OF THE CYCLONIC CLOUD SHIELD OVER NW AND CNTRL OH FROM FDY TO CMH. CAPE IS LOWER DUE TO LESS MORNING HEATING. WL INCLUDE A TEMPO GROUP OVER ERI AND FDY AND MFD TO REFLECT HIGH CONFIDENCE IN TSTM. ELSEWHERE THERE IS JUST A CHANCE OF A TSTM SO WL INCLUDE VCSH TO REFLECT THE SCT NATURE OF STORMS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...
Hazardous weather outlook, Jul 13, 6:27 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT WED JUL 13 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141020- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 627 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 13, 4:11 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SAEGERTOWN 41.71N 80.14W
07/13/2005 CRAWFORD PA LAW ENFORCEMENT
TREES DOWN
0342 PM TSTM WND GST 5 E CONNEAUTVILLE 41.76N 80.27W
07/13/2005 60 MPH CRAWFORD PA TRAINED SPOTTER
BRANCHES DOWN
&&
LOMBARDYSpecial weather statement, Jul 13, 4:50 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 450 PM EDT WED JUL 13 2005 OHZ012>014-023-089-132200- ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-GEAUGA OH-LAKE OH- TRUMBULL OH- INCLUDING THE CITIES OF...ASHTABULA...CHARDON...JEFFERSON... PAINESVILLE AND WARREN 450 PM EDT WED JUL 13 2005 STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF EXTREME NORTHEAST OHIO LATE THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL HAVE FREQUENT LIGHTNING AND VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 35 MPH. AT 445 PM NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE STRONGEST STORMS NORTH OF WARREN AND ACROSS MUCH OF ASHTABULA COUNTY. THE STORMS WERE MOVING TOWARD THE NORTHWEST AT 15 MPH AND WILL SPREAD ACROSS GEAUGA AND LAKE COUNTIES BY EVENING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:56 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| Jul 13, 5:35 PM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 13, 5:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 62 min |
| Jul 13, 6:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 13, 7:06 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.